Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 121, NWS Little Rock, AR

December 25, 20158 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 25, 2015, 1:06 AM CST for 8 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 1:06 AM CST (07:06 UTC)
Expired
Dec 25, 2015, 4:00 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:51 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 24, 11:51 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 PM CST THU DEC 24 2015

.AVIATION...
LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS
OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND
A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL
BECOME COMMON...WITH IFR CONDITIONS IN PLACES.

LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN
COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR
CONDITIONS ARE EXPECTED.

WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST 8 TO 14
MPH CHRISTMAS DAY.

&&

.PREV DISCUSSION... /ISSUED 1015 PM CST THU DEC 24 2015/

AVIATION...

LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS
OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND
A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL
BECOME COMMON...WITH IFR CONDITIONS IN PLACES.

LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN
COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR
CONDITIONS ARE EXPECTED.

WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST
8 TO 14 MPH CHRISTMAS DAY. (46)

UPDATE...

LATEST SURFACE ANALYSIS SHOWS WARM FRONT LIFTING NORTHWARD AT THIS
TIME AND LOCATED OVER THE SOUTHEAST QUADRANT OF THE STATE. MOISTURE
RETURN ALREADY UNDERWAY WITH DEW POINTS BACK IN THE 60S AS FAR
NORTH AS PINE BLUFF WITH PATCHY FOG DEVELOPING BEHIND THE FRONT.

PRECIPITATION CHANCES HAVE BEEN BUMPED UP OVER THE SOUTHEAST FOR
THE NIGHT TIME HOURS. ALL SHORT TERM...HIGH RESOLUTION
MODELS...SHOW CONVECTION LIKELY TO DEVELOP AFTER MIDNIGHT IN THIS
AREA. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY ALONG THE
MISSISSIPPI RIVER. ALL UPDATES OUT.

PREV DISCUSSION... /ISSUED 341 PM CST THU DEC 24 2015/

SHORT TERM...TONIGHT THROUGH SUNDAY

A WARM FRONT WILL BEGIN LIFT NORTHWARD THIS EVENING...BRING SLIGHT
PRECIP CHANCES LATE TONIGHT MAINLY IN THE FORM OF DRIZZLE. AS
PRCIP CHANCES INCREASE FROM THE SE WILL EXPECT A MORE SCATTERED
OVERNIGHT...WITH PATCHY FOG DEVELOPING AS LOW LEVEL MOISTURE
RETURNS. HEADING THROUGH THE CHRISTMAS DAY...THE WARM FRONT WILL
LIFT NORTH INTO CENTRAL AR BEFORE WOBBLING BACK TO THE SE CORNER.
THIS WILL LIMIT POPS GENERALLY TO THE SE HALF OF THE STATE...WITH
NW AREAS REMIANING DRY.

HOWEVER...THE FRONT WILL PUSH ITS WAY NORTH AND WEST ACROSS THE
CWA FRIDAY NIGHT INTO SATURDAY...WITH WARM FRONT STALLING ACROSS
THE NORTHWEST CORNER OF THE STATE. AT THIS TIME IT APPEARS THAT
THE BULK OF THE HEAVY RAIN WILL HOLD OFF UNTIL SATURDAY EVENING
FOR MUCH OF THE AREA. AFTER THAT THOUGH...THE SKIES WILL OPEN
SIGNIFICANTLY HEAVY RAINFALL WILL OCCUR THROUGH MONDAY AS. THIS IS
IN RESPONSE TO A LARGE...DEEP UPPER LEVEL H5 SYSTEM SWINGS OUT THE
DESERT SW. A STRENGTHENING SFC LOW WILL DEVELOP AND SLOWLY MOVE
ACROSS THE STATE. HEAVY RAINFALL WILL ONGOING THROUGH THE
TIME...WITH SEVERAL INCHES OF RAIN POSSIBLE GENERALLY ACROSS THE
WESTERN PORTIONS OF THE CWA. A FLASH FLOOD WATCH WILL BE ISSUED
AS A RESULT. SIGNIFICANT RIVER FLOOD WILL ALSO BE A CONCERN FOR
THE ARKANSAS AND OUACHITA RIVER BASINS.

IT SHOULD BE NOTED THAT MANY DETAILS COULD STILL CHANGE AT THIS
POINT AND THE WATCH COULD BE EXPANDED AS NECESSARY.

LONG TERM...MONDAY THROUGH WEDNESDAY

PREVIOUSLY MENTIONED SYSTEM WILL BE PULLING AWAY FROM THE STATE
EARLY IN THIS PERIOD. SURFACE HIGH PRESSURE WILL THEN BUILD FROM THE
PLAINS INTO THE MID SOUTH...PROMOTING DRY CONDITIONS FOR THE REST OF
THE PERIOD...ALONG WITH COOLER THAN NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  48  59  53 /  10  40  30  70
CAMDEN AR         79  60  71  63 /  10  60  70  70
HARRISON AR       68  39  58  51 /  10  10  10  80
HOT SPRINGS AR    73  54  63  59 /  10  40  40  70
LITTLE ROCK   AR  70  55  62  57 /  10  40  50  70
MONTICELLO AR     73  63  74  67 /  10  70  70  70
MOUNT IDA AR      74  50  64  59 /  10  30  30  70
MOUNTAIN HOME AR  68  41  59  50 /  10  10  20  80
NEWPORT AR        67  50  59  53 /  10  50  40  70
PINE BLUFF AR     72  58  67  61 /  10  60  70  70
RUSSELLVILLE AR   67  49  62  55 /  10  20  20  70
SEARCY AR         68  52  60  55 /  10  40  40  70
STUTTGART AR      72  55  62  58 /  10  60  60  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING
FOR BAXTER-BOONE-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE-
POLK-POPE-SCOTT-SEARCY-YELL.

&&

AVIATION...51
Hazardous weather outlook, Dec 24, 8:45 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CST THU DEC 24 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
845 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THE BOUNDARY RESPONSIBLE FOR THE SEVERE WEATHER ON WEDNESDAY...AFTER
STALLING BRIEFLY SOUTH OF THE STATE...WILL MOVE BACK TO THE NORTH
TONIGHT AS A WARM FRONT. MOISTURE WILL SURGE TO THE NORTH AS THE
FRONT MOVES THROUGH WITH PATCHY FOG DEVELOPING.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT OVER MAINLY
THE SOUTHEAST PART OF THE STATE AND A STRONG STORM OR TWO CAN NOT BE
RULED OUT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE REMAINDER OF THE FORECAST AREA WITH THE EXCEPTION OF THE
NORTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ON FRIDAY
AS A STRONG STORM SYSTEM LIFTS SLOWLY NORTHEAST ACROSS THE REGION.
THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH
HEAVY RAIN AT TIMES. MULTIPLE ROUNDS OF RAINFALL WILL BE POSSIBLE
THROUGH EARLY NEXT WEEK...WITH SEVERAL INCHES OF RAINFALL EXPECTED.
AS A RESULT...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL
BE INCREASING OVER TIME. AT THIS TIME...5 TO 10 INCHES OF RAIN ARE
POSSIBLE THROUGH MONDAY WITH THE HEAVIEST RAIN IN THE NORTHWEST
SECTION OF THE STATE. ALSO...THIS STORM SYSTEM COULD BRING ANOTHER
ROUND OF SEVERE WEATHER.

REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS AS THE
DETAILS BECOME MORE CLEAR OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Dec 24, 11:25 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1125 PM CST THU DEC 24 2015

ARZ057-064-065-068-069-250615-
ARKANSAS AR-BRADLEY AR-DESHA AR-LINCOLN AR-DREW AR-
1125 PM CST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...SOUTH
CENTRAL ARKANSAS...NORTHWESTERN DESHA...CENTRAL DREW AND SOUTH
CENTRAL LINCOLN COUNTIES UNTIL 1215 AM CST...

AT 1125 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MONTICELLO...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...DUMAS...ROHWER...MITCHELLVILLE...TILLAR...WATSON...WINCHESTER...
YANCOPIN...GREEN HILL...OMEGA...KELSO...MERRISACH LAKE...REED...ARKANSAS
POST...GOURD...ENON...PENDLETON...FLORENCE...MORGAN POINT RECREATION AREA
AND PICKENS IN DESHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3381 9109 3339 9198 3359 9196 3408 9132
TIME...MOT...LOC 0525Z 234DEG 33KT 3363 9169

62
Special weather statement, Dec 25, 12:35 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 AM CST FRI DEC 25 2015

ARZ057-065-250700-
ARKANSAS AR-DESHA AR-
1235 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARKANSAS AND CENTRAL
DESHA COUNTIES UNTIL 100 AM CST...

AT 1235 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRUSTEN HOLDER WMA TO
NEAR KELSO...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROHWER...WATSON...KELSO...TRUSTEN HOLDER WMA...OMEGA...YANCOPIN AND MORGAN
POINT RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
      3396 9100 3400 9102 3398 9109 3395 9108
      3393 9101 3368 9126 3382 9151 3412 9108
      3412 9095 3409 9091 3409 9087
TIME...MOT...LOC 0635Z 227DEG 46KT 3397 9110 3384 9133

62
Special weather statement, Dec 25, 12:40 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 AM CST FRI DEC 25 2015

ARZ056-063-064-067>069-250730-
JEFFERSON AR-CALHOUN AR-BRADLEY AR-LINCOLN AR-DREW AR-CLEVELAND AR-
1240 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN...NORTH
CENTRAL BRADLEY...SOUTHWESTERN JEFFERSON...NORTHWESTERN DREW...
WESTERN LINCOLN AND CLEVELAND COUNTIES UNTIL 130 AM CST...

AT 1240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEEKS...OR 9 MILES NORTHWEST OF WARREN...MOVING NORTHEAST AT 45
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFF...WARREN...STAR CITY...RISON...GRADY...HEBRON...WHITEFIELD...CANE
CREEK STATE PARK...TOLEDO...WEEKS...KEDRON...HERBINE...MT ELBA...NEBO...
FEENYVILLE...MARKS MILL STATE PARK...MT ZION...PINEBERGEN...FAITH AND
ORLANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3354 9218 3366 9235 3425 9205 3406 9163
TIME...MOT...LOC 0640Z 218DEG 40KT 3367 9221

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 11:25 PM CSTSpecial Weather StatementLZKDesha, Drew50 min
Dec 25, 12:02 AM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Lincoln28 min
Dec 25, 12:35 AM CSTSpecial Weather StatementLZKDesha25 min
Dec 25, 12:40 AM CSTSpecial Weather StatementLZKCleveland, Lincoln50 min
Dec 25, 12:46 AM CSTSevere Thunderstorm WarningLZKDesha29 min
Dec 25, 1:08 AM CSTSevere Thunderstorm WarningLZKDallas, Ouachita37 min
Dec 25, 1:54 AM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln51 min
Dec 25, 2:59 AM CSTSpecial Weather StatementLZKCalhoun46 min
Dec 25, 3:41 AM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 2 more4 hr
Dec 25, 7:05 AM CSTFlash Flood WarningLZKArkansas, Bradley, Desha, Drew, Lincoln3 hr
Dec 25, 11:31 AM CSTRiver Flood WarningLZKFulton, Sharp4 days
Dec 25, 11:31 AM CSTRiver Flood WarningLZKLawrence, Randolph5 days
Dec 25, 11:31 AM CSTRiver Flood WarningLZKRandolph6 days
Dec 25, 11:37 AM CSTRiver Flood WarningLZKRandolph19 days
Dec 25, 11:56 AM CSTRiver Flood WarningLZKIzard, Stone5 days
Dec 25, 11:56 AM CSTRiver Flood WarningLZKIndependence6 days
Dec 25, 11:59 AM CSTRiver Flood WarningLZKSearcy4 days
Dec 25, 12:14 PM CSTRiver Flood WarningLZKIndependence, Jackson15 days
Dec 25, 12:45 PM CSTRiver Flood WarningLZKBradley, Calhoun, Union38 days
Dec 25, 1:13 PM CSTRiver Flood WarningLZKPope, Yell9 days
Dec 25, 1:13 PM CSTRiver Flood WarningLZKConway, Perry, Pope, Yell12 days
Dec 25, 1:23 PM CSTRiver Flood WarningLZKFaulkner, Perry11 days
Dec 25, 1:31 PM CSTRiver Flood WarningLZKPulaski10 days
Dec 25, 1:31 PM CSTRiver Flood WarningLZKJefferson, Lincoln12 days
Dec 25, 1:36 PM CSTRiver Flood WarningLZKArkansas, Desha, Lincoln12 days
Dec 25, 1:41 PM CSTRiver Flood WarningLZKPerry24 days

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.